Clinical assessment scores worksheet with answers

Free printable Clinical assessment scores worksheet: 6 problems from easy to exam level, with an answer key. Print it or save it as a PDF.

For teachers: free to print, copy and use in class. Every new worksheet has new values and its own answer key. A link to ExamProblems on your course page is appreciated.

Name: ____________________   Date: ____________

1.Easy
A? / 2+P? / 2+G? / 2+A? / 2+R? / 2Σ?

Practice exercise (made-up values, not clinical guidance). At 1 minute after birth, a practice newborn has pink skin all over, a heart rate of 140/min, a cry, cough or sneeze when stimulated, some flexion of the arms and legs and good breathing with a strong cry. What is the APGAR score?

1 minHR 140/min
APGAR =
2.Easy
E? / 4+V? / 5+M? / 6GCS?

Practice exercise (made-up values, not clinical guidance). A practice patient after a head injury opens the eyes only to pressure (a painful stimulus), says inappropriate, random words and shows as the best motor response: withdraws the limb from pressure (normal flexion). Find the Glasgow Coma Scale total GCS = E + V + M.

E 1–4V 1–5M 1–6
GCS =
3.Medium
mildmoderatesevere

Practice exercise (made-up values, not clinical guidance). A practice patient after a head injury does not open the eyes at all, says inappropriate, random words and shows as the best motor response: abnormal flexion of the arms (decorticate posture). Work out the GCS and classify the head injury by it. Click your answer.

  1. 1mild
  2. 2moderate
  3. 3severe
4.Medium
E3 / 4+V3 / 5+M? / 6GCS 10?

Practice exercise (made-up values, not clinical guidance). A practice chart records GCS 10, with E3 and V3. What motor score M was recorded, and which response does it describe? Give the number.

GCS 10E3V3
M =
5.Hard
3210123RR≤89–1112–2021–24≥25SpO₂≤9192–9394–95≥96air / O₂O₂airSBP≤9091–100101–110111–219≥220HR≤4041–5051–9091–110111–130≥131ACVPUAC, V, P, UT °C≤35.035.1–36.036.1–38.038.1–39.0≥39.1lowlow–mediummediumhigh

Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 16/min, SpO₂ 98% on room air, blood pressure 84/50 mmHg, pulse 104/min, alert, temperature 37.8 °C. Which clinical risk group does the patient fall into? Click it.

RR 16SpO₂ 98%airSBP 84HR 104AT 37.8 °C
  1. 1low
  2. 2low–medium
  3. 3medium
  4. 4high
6.Hard
105?SBPDBPmmHgMAP = 65

Practice exercise (made-up values, not clinical guidance). The team aims for a mean arterial pressure of at least 65 mmHg. A patient’s systolic pressure is 105 mmHg. Using MAP = (SBP + 2·DBP)/3, what is the lowest diastolic pressure DBP that still gives a MAP of 65 mmHg?

MAP 65 mmHgSBP 105 mmHg
DBP = mmHg

Answer key

  1. 1. APGAR = 9
  2. 2. GCS = 9
  3. 3. severe
  4. 4. M = 4
  5. 5. low–medium
  6. 6. DBP = 45 mmHg

Full step-by-step solutions: practise this topic on examproblems.com.